Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 255, NWS Tallahassee, FL

July 5, 2009Early County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 5, 2009, 5:56 PM EDT for Early County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2009, 5:56 PM EDT (21:56 UTC)
Expired
Jul 5, 2009, 6:45 PM EDT
In force
49 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Early County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 2:06 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:48 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 5, 3:48 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EDT SUN JUL 5 2009

...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 01Z...

.SYNOPSIS...WATER VAPOR IMAGERY CLEARLY SHOWS AN UPPER LEVEL LOW
SPINNING OVER ONTARIO WITH BROAD TROUGHING OVER THE ERN U.S. A
FRONT EXTENDS FROM THE TN VALLEY SWWD INTO TX. CONVECTION HAS FIRED
IN THE MOIST UNSTABLE AIRMASS S OF THE FRONT. WE ARE IN A WEAK SHEAR
ENVIRONMENT WITH MODEST MID LEVEL LAPSE RATES. HOWEVER...THERE IS
SUFFICIENT DEEP LAYER WLY FLOW TO ALLOW FOR SOME ORGANIZED
CONVECTION. WHILE THE MODE WILL PRIMARILY BE CELLULAR...SOME CELLS
COULD FORM INTO BOWING SEGMENTS. CONVECTIVE (SEVERE) WATCH NUMBER
550 IS IN EFFECT FOR OUR NRN TIER ZONES GENERALLY N OF A DHN-ABY
LINE UNTIL 01Z.

&&

.SHORT TERM...TONIGHT THROUGH TUE NIGHT.
ANY CONVECTION THAT DEVELOPS DURING THE BALANCE OF THE DAY WILL
DIMINISH IN INTENSITY AFTER SUNSET. POPS VARY FROM LIKELY NW TO LOW
CHANCE IN DIXIE COUNTY. FOR MON...ABUNDANT MOISTURE WILL POOL AHEAD
OF THE SAGGING FRONT WITH THE PW CLIMBING WELL OVER 2 INCHES. IN
ADDITION TO THE FRONT...REMNANT OUTFLOW BOUNDARIES WILL HELP TRIGGER
CONVECTION. WE HAVE GONE WITH CATEGORICAL POPS. ABUNDANT CLOUD COVER
WILL INHIBIT LOW LEVEL HEATING WITH HIGHS PROGGED TO HOLD IN THE MID
TO UPPER 80S. THE DEGREE OF DESTABILIZATION AND SUBSEQUENT SEVERE
POTENTIAL WILL DEPEND LARGELY ON WHETHER WE GET SUFFICIENT BREAKS IN
THE CLOUDS. THE FRONT WILL STALL JUST N OF THE AREA OVER CENTRAL AL
AND GA KEEPING RAIN CHANCES ELEVATED THROUGH TUE NIGHT.

.LONG TERM...WED THROUGH SUN.
EXTENDED BEGINS WITH GLOBAL MODELS IN GOOD AGREEMENT. ALOFT...THIS
PERSISTENT SUMMER PATTERN HIGHLIGHTED BY MEAN TROUGHS CENTERED IN
CLOSE PROXIMITY TO PAC NW COAST AND OVER ERN CONUS WITH A BROAD HOT
RIDGE IN BETWEEN CENTERED OVER UPPER PLAINS. UPPER LOWS REMAIN
INVCNTY OF OREGON/WASH COAST AND OVER SE CANADA. THE WESTWARD
EXTENSION OF THE ATLANTIC RIDGE IS LOCATED ACROSS CUBA. GFS/ECMWF IN
GOOD AGREEMENT DURING DAYS 4/5 WITH NW FLOW ACROSS SE REGION. THEY
SHOW PLAINS RIDGE ADVANCING EWD WITH A SERIES OF SHORTWAVES DROPPING
DOWN FRONT SIDE AND INTO THE EXTREME SOUTHEAST STATES ALLOWING ERN
TROUGH TO SHARPEN WHILE ATLANTIC RIDGE INTENSIFIES BACK TO THE WEST
INTO CENTRAL FLORIDA AND KEEPING A WEAKNESS IN THE SUBTROPICAL RIDGE
ACROSS THE SE U.S. AS A RESULT...A DIFFLUENT PATTERN EVOLVES OVER
THE SOUTHEAST STATES AND ESPECIALLY NE GULF REGION WHICH RESULTS IN
FAVORABLE CONDITIONS FOR CONVECTION. DUE TO THE ADVANCING RIDGE OVER
THE PLAINS AND THE RIDGE OVER THE GULF...TEMPS WILL BE ON THE
INCREASE FROM LATE SHORT TERM INTO EXTENDED. AT THE SURFACE...THE
PESKY FRONT CONTINUES TO BE DRAPED ACROSS OUR REGION DURING EARLY
EXTENDED. UPPER TROUGH CONTINUES TO FOCUS MOISTURE AND INSTABILITY
ALONG THIS BOUNDARY THRU 12Z FRI WHEN BOUNDARY FINALLY DISSIPATES.

ALTHOUGH IN BETTER AGREEMENT THAN PREVIOUS RUNS...GFS/ECMWF STILL
DIVERGE MODESTLY TOWARDS THE END OF THE PERIOD AND ESPECIALLY ON DAY
7 AS TO THE LOCATION OF THE UPPER TROUGH. THAT IS...WILL THE RIDGE
BUILD INTO SE CONUS OR WILL THE TROUGH CONTINUE TO DOMINATE? THE GFS
EXPANDS LARGE SUBTROPICAL RIDGE EASTWARD INTO THE SE STATES...WHILE
THE ECMWF A TAD LESS AGGRESSIVE ALLOWING UPPER TROUGH TO PENETRATE
FURTHER INTO THE SE U.S. ALL IN ALL...UNSETTLED WEATHER PATTERN
THROUGH THE EXTENDED PERIOD DOMINATED BY LINGERING FRONTAL BOUNDARY
DRAPED ACROSS THE AREA...UPPER LEVEL TROUGH WITH ENERGY/DISTURBANCES
TRAVERSING THE AREA...AND HIGH ATMOSPHERIC MOISTURE AND WARM
TEMPERATURES.

THIS COMBINATION TRANSLATES TO LIKELY SHOWERS AND THUNDERSTORMS TUES
NIGHT THRU THURS...THEN SCT CONVECTION THURS NIGHT THRU SUN AS
SURFACE BOUNDARY DISSIPATES AND A RETURN TO NORMAL SEA BREEZE
AFTN/EVE ACTIVITY. MIN TEMPS REMAIN CLOSE TO NORMAL (CLIMO AROUND
70) WITH MAX TEMPS BEGINNING EXTENDED A LITTLE BELOW CLIMO (CLIMO
LOW 90S) THEN RETURNING TO CLIMO BEGINNING FRI.

&&

.MARINE...TONIGHT THROUGH FRI.
PROLONGED PERIOD OF W TO SW FLOW ON TAPE. LOOKING FOR THE GRADIENT
TO FURTHER TIGHTEN UP AS THE COLD FRONT SAGS SEWD TOWARD THE AREA.
EXERCISE CAUTION CONDITIONS ARE EXPECTED BY MON NIGHT IF NOT BRIEFLY
TONIGHT. THESE ELEVATED WINDS WILL CONTINUE THROUGH TUE NIGHT AFTER
WHICH THE GRADIENT WILL BEGIN TO WEAKEN.

&&

.AVIATION...THROUGH 18Z MON.
A COLD FRONT WILL APPROACH THE TERMINALS FROM THE NORTHWEST
TONIGHT...THEN STALL TO THE NORTH OVER THE NEXT FEW DAYS. SHOWERS
AND STORMS WILL DEVELOP ACROSS THE AREA THIS EVENING AS THIS FRONTAL
BOUNDARY MAKES ITS WAY CLOSER TO THE LOCAL AREA. THE BEST CHANCE FOR
STRONG TO SEVERE STORMS THIS EVENING WILL BE AROUND THE DHN AND ABY
TERMINALS AND NORTH. THE MAIN THREATS WITH THESE STRONGER STORMS
THAT DEVELOP WILL BE DAMAGING WIND GUSTS UP TO 40-60 MPH AND HAIL.
EXPECT MORE A WIDESPREAD RAINFALL EVENT THROUGH THE DAY MONDAY.
SURFACE WINDS WILL REMAIN OUT OF THE WEST-SOUTHWEST THROUGH THE 24
HR FORECAST PERIOD.

&&

.FIRE WEATHER...
A COLD FRONT WILL APPROACH THE TERMINALS FROM THE NORTHWEST
TONIGHT...THEN STALL TO THE NORTH OVER THE NEXT FEW DAYS. MOIST
SOUTHWEST FLOW OFF THE GULF COMBINED WITH SCATTERED TO NUMEROUS
SHOWERS AND STORMS WILL KEEP RELATIVE HUMIDITY VALUES WELL ABOVE
CRITICAL LEVELS THROUGH THE MID-WEEK PERIOD.

&&

.HYDROLOGY...ANTECEDENT CONDITIONS ARE QUITE DRY ACROSS THE REGION
WITH THE KBDI OVER 500 OVER OUR NRN AND WRN ZONES. THE BIG BEND IS
NOT QUITE AS DRY. THAT SAID...WE ARE LOOKING AT WHAT IS SHAPING UP
TO BE A VERY WET WEEK. WOULD NOT BE SURPRISED TO SEE SOME RISES THIS
WEEK...ESPECIALLY ON THE FLASHIER CREEKS AND STREAMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  75  87  73  89  70 /  50  80  60  60  50
PANAMA CITY  79  87  75  87  75 /  50  80  60  60  50
DOTHAN       75  86  72  89  72 /  70  80  50  50  40
ALBANY       75  86  72  89  71 /  60  80  60  50  40
VALDOSTA     75  87  72  86  70 /  50  80  60  60  40
CROSS CITY   75  87  74  87  73 /  30  70  60  60  50
APALACHICOLA 80  88  75  88  76 /  50  80  60  60  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WX...GIBBS
LONG TERM...BLOCK
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 5, 5:40 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 AM EDT SUN JUL 5 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-061000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
540 AM EDT SUN JUL 5 2009 /440 AM CDT SUN JUL 5 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED...POSSIBLY NUMEROUS...SHOWERS AND THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AS A FRONTAL SYSTEM APPROACHES THE AREA
FROM THE NORTHWEST. IT IS POSSIBLE THAT A SQUALL LINE WILL DEVELOP
NORTH OF THE AREA AND MOVE SOUTH ACROSS SOUTHWEST GEORGIA AND
SOUTHEAST ALABAMA...AND LATER INTO THE FLORIDA PANHANDLE AND BIG
BEND. THERE IS THE POTENTIAL FOR SOME OF THE STRONGER STORMS TO
PRODUCE WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...LOCALLY HEAVY
RAIN AND FREQUENT LIGHTNING. AN ISOLATED SEVERE STORM WITH
DAMAGING WINDS IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE FRONTAL SYSTEM WILL BECOME QUASI STATIONARY OVER OR JUST NORTH
OF THE AREA THROUGH THE PERIOD. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP AND PUSH INTO THE LOCAL AREA AGAIN ON
MONDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...
STORM BOUNDARIES GENERATED BY THE FRONT...THE SEA BREEZE AND A
MOIST UNSTABLE ATMOSPHERE MAY COMBINE TO GENERATE STRONG TO
POSSIBLY SEVERE STORMS. AFTERNOON HIGH TEMPERATURES WILL RETURN TO
NEAR OR BELOW NORMAL. MAINLY AFTERNOON AND EVENING SCATTERED
SHOWERS AND STORMS ARE EXPECTED DURING THE REST OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED IF A WATCH OR WARNING
IS ISSUED FOR THEIR AREA.

12-WATSON

In the hours before

Special weather statement, Jul 5, 2:26 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EDT SUN JUL 5 2009

FLZ016-017-051930-
GADSDEN-LEON-
226 PM EDT SUN JUL 5 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN GADSDEN AND
LEON COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 330 PM EDT

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF QUINCY...OR 17 MILES WEST OF
TALLAHASSEE...MOVING EAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  4 MILES NORTHWEST OF TALLAHASSEE BY 330 PM EDT...AND WILL ALSO
  IMPACT AREAS IN AND AROUND LAKE TALQUIN BY 300 PM EDT.

WIND GUSTS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 5, 3:50 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT SUN JUL 5 2009

GAZ120-122-052045-
QUITMAN-RANDOLPH-
350 PM EDT SUN JUL 5 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN AND RANDOLPH
COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 445 PM EDT

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF GEORGETOWN...MOVING EAST AT 30
MPH.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 5, 4:32 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 PM EDT SUN JUL 5 2009

GAZ122-124-126-052130-
LEE-RANDOLPH-TERRELL-
432 PM EDT SUN JUL 5 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE...RANDOLPH...
AND TERRELL COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 530 PM EDT

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHELLMAN...OR 10 MILES WEST OF DAWSON...
MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  DAWSON BY 450 PM EDT.
  LEESBURG BY 500 PM EDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 5, 5:31 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EDT SUN JUL 5 2009

GAZ123>128-142-144-145-052230-
BAKER-CALHOUN-DOUGHERTY-EARLY-LEE-MITCHELL-TERRELL-TURNER-WORTH-
531 PM EDT SUN JUL 5 2009

...A SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN...
DOUGHERTY...EARLY...LEE...MITCHELL...TERRELL...TURNER AND WORTH
COUNTIES IN SOUTHWEST AND SOUTH CENTRAL GEORGIA...

* UNTIL 630 PM EDT

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEESBURG TO 6 MILES
SOUTHWEST OF ARLINGTON...OR ALONG A LINE EXTENDING FROM LEESBURG TO 9
MILES EAST OF BLAKELY...MOVING EAST-SOUTHEAST AT 20 MPH.

THESE STORMS WILL BE NEAR...
  LEARY BY 535 PM EDT.
  TURNER CITY BY 555 PM EDT.
  EAST ALBANY BY 600 PM EDT.
  PUTNEY BY 615 PM EDT.
  EAST DOUGHERTY BY 625 PM EDT.

WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS WHICH MAY
KNOCK DOWN SOME SMALL TREES AND POWER LINES.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 5, 5:37 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 PM EDT SUN JUL 5 2009

ALZ068-052230-
GENEVA-
437 PM CDT SUN JUL 5 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 530 PM CDT

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF GENEVA...MOVING EAST-NORTHEAST
AT 20 MPH.

THIS STORM WILL BE NEAR...
  GENEVA BY 500 PM CDT.
  HARTFORD BY 530 PM CDT.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:57 PM EDTSevere Thunderstorm WarningTAEWakulla43 min
Jul 5, 6:04 PM EDTSevere Thunderstorm WarningTAEGeneva, Houston41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.